Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

Sinus Tachycardia/POTS/Lyme Disease?

Hello everyone, I am just wondering if anyone else has experienced inappropriate sinus tachycardia (fast heart rhythm upon minimal exertion with no underlying cause). I was diagnosed with it recently and they aren't sure what is causing it but my heart rate doesn't fall in the average range of 60 - 100 when resting. I just started my menstrual cycle yesterday after having irregular periods for months. I thought maybe my period was the cause? But it is still continuing while I am on it. The palpitations are awful, my entire body pulsates and my arms/legs are trembling almost all day. I haven't eaten in about a week due to all of the stress/fear but I have been drinking lots of fluids and munching on crackers. The ER did every test imaginable on my heart and it came out normal though they did mention I may have been fighting/fought off an infection because there was an increase in my white blood cell count in my urine or blood (I can't remember which).

My question is...those of you who have been living with inappropriate sinus tachycardia or POTS, how many of you have been diagnosed with Lyme disease? I've read it is a potential cause in this and I am terrified as I probably won't be able to afford treatment for it. But have any of you found the underlying cause of your sinus tachycardia or POTS? Does anything relieve symptoms? I'm scared...and I'm looking for information. I follow up with a cardiologist next week.

Info about me:
23 years old, female, relatively active (before all of this), 143 pounds - dropped from 150 over the course of a few weeks. Medications - norethindrone birth control and zyrtec.
1 Responses
Avatar universal
Hi
I definately have either IST or POTS since my heart rate increases forcefully just standing or sometimes sitting. I use beta blockers, and it could help you too. Maybe you tolerate them well and will get little side effects. I can recomend Nevibolol which is a new medicine and causes only manageable tiredness.

If it was a virus then perhaps your lucky and it will subside, otherwise get on a beta blocker if it serioulsy affect you.

You might also want to check if your other meds are causing a problem.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.